Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 373, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 5, 2012, 5:45 PM CDT for Cleveland County, McClain County, Oklahoma. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2012, 5:45 PM CDT (22:45 UTC)
- Expired
- Jun 5, 2012, 6:15 PM CDT
- In force
- 30 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
Counties Cleveland County, OK, McClain County, OK
The radar
The Norman radar (KTLX), 46 km from the middle of the area, began a volume at 22:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 10.8 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1274 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 1329 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
308
WUUS54 KOUN 052245
SVROUN
OKC027-087-052315-
/O.NEW.KOUN.SV.W.0373.120605T2245Z-120605T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
545 PM CDT TUE JUN 5 2012
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EXTREME SOUTH CENTRAL CLEVELAND COUNTY IN CENTRAL OKLAHOMA...
MCCLAIN COUNTY IN CENTRAL OKLAHOMA...
* UNTIL 615 PM CDT
* AT 541 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS
IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM CRINER TO WAYNE...MOVING NORTH AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
PURCELL...BLANCHARD...LEXINGTON...WAYNE...WASHINGTON...COLE...
DIBBLE...
CRINER AND PAYNE.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 82 AND 98.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE INSIDE A STURDY BUILDING UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3486 9725 3485 9744 3486 9766 3516 9767
3502 9718
TIME...MOT...LOC 2241Z 188DEG 18KT 3495 9759 3486 9734
$$
MAXWELL1 follow-up statement
058
WWUS54 KOUN 052310
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
610 PM CDT TUE JUN 5 2012
OKC087-027-052325-
/O.EXP.KOUN.SV.W.0373.000000T0000Z-120605T2315Z/
MCCLAIN OK-CLEVELAND OK-
610 PM CDT TUE JUN 5 2012
...THE SEVERE THUNDERSTORM WARNING FOR MCCLAIN AND EXTREME SOUTH
CENTRAL CLEVELAND COUNTIES WILL EXPIRE AT 615 PM CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAD WEAKENED...AND
WAS NO LONGER SEVERE. THEREFORE THE WARNING WILL BE ALLOWED TO
EXPIRE. HOWEVER SMALL HAIL....GUSTY WINDS AND HEAVY RAIN ARE
STILL POSSIBLE WITH THESE THUNDERSTORMS.
LAT...LON 3486 9725 3485 9744 3486 9766 3516 9767
3502 9718
TIME...MOT...LOC 2310Z 188DEG 18KT 3495 9759 3486 9734
$$
MAXWELLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 4:10 PM CDT, 1 hour 35 minutes earlier.
Area forecast discussion, Jun 5, 4:10 PM CDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 410 PM CDT TUE JUN 5 2012 .DISCUSSION... UPPER LOW OVER SOUTHEAST TEXAS PANHANDLE IS PROGD TO DRIFT SLOWLY TO THE SOUTH AND EAST THE NEXT 48 HOURS. THIS WILL ALLOW POPS TO BE MAINTAINED ACROSS ALL BUT FAR NORTHERN PARTS OF OKLAHOMA. THE HIGHEST POPS WILL BE SEEN OVER SOUTHWEST AND SOUTH CENTRAL OKLAHOMA INTO NORTH TEXAS THIS EVENING. RELATIVELY HIGH POPS WILL BE EXPANDED EASTWARD INTO CENTRAL AND MUCH OF SOUTHERN OKLAHOMA FOR WEDNESDAY...WITH LIKELY POPS REMAINING NEAR THE RED RIVER INTO THURSDAY. A PERIOD OF WARMER AND MUGGY WEATHER EXPECTED FRIDAY AND THE WEEKEND BEFORE THE POSSIBILITY OF STORMS WITH A FRONT NEXT MONDAY OR TUESDAY. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 68 89 66 88 / 10 60 40 20 HOBART OK 67 88 66 83 / 60 60 40 20 WICHITA FALLS TX 70 88 67 83 / 50 60 60 60 GAGE OK 61 88 63 83 / 30 40 10 0 PONCA CITY OK 63 88 63 88 / 10 10 10 0 DURANT OK 69 87 65 88 / 40 50 60 30 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 30/11
Hazardous weather outlook, Jun 5, 1:45 PM CDT, 4 hours before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE NORMAN OK
145 PM CDT TUE JUN 5 2012
OKZ004>048-050>052-TXZ083>090-061100-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
145 PM CDT TUE JUN 5 2012
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THROUGH TONIGHT...
THUNDERSTORM OUTLOOK...
A FEW STRONG TO PERHAPS SEVERE STORMS ARE POSSIBLE MAINLY OVER
SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS LATE THIS AFTERNOON
AND EVENING. THE STRONGEST ACTIVITY IS EXPECTED TO BE SOUTH OF
AN ELK CITY... TO DUNCAN... TO ATOKA LINE... INCLUDING ALL OF
WESTERN NORTH TEXAS... BETWEEN 4 PM AND MIDNIGHT. HOWEVER...
ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED.
DISCUSSION...
AN UPPER LEVEL LOW PRESSURE AREA OVER WEST TEXAS EARLY THIS AFTERNOON
WILL BE THE FOCUS FOR SCATTERED SHOWER AND THUNDERSTORM DEVELOPMENT.
SOME OF THIS ACTIVITY WILL AFFECT PORTIONS OF WESTERN AND SOUTHWESTERN
OKLAHOMA AND WESTERN NORTH TEXAS DURING THE AFTERNOON AND EVENING HOURS.
MODEST AMOUNTS OF INSTABILITY WILL EXIST BY AFTERNOON ALLOWING A FEW
OF THESE STORMS TO BECOME STRONG OR POSSIBLE MARGINALLY SEVERE WITH
DAMAGING WINDS UP TO 60 MPH AND HAIL UP TO THE SIZE OF QUARTERS.
THE THREAT FOR STRONG TO SEVERE THUNDERSTORMS WILL DIMINISH
DURING THE LATE EVENING HOURS AS THE AIR COOLS AND STABILIZES.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT WEDNESDAY JUN 6.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...80 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...20 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THUNDERSTORM OUTLOOK...
A WEAK UPPER LEVEL LOW WILL REMAIN OVER NORTH TEXAS OR SOUTHERN
OKLAHOMA THROUGH THURSDAY WITH A CHANCE OF THUNDERSTORMS. BY LATER
IN THE WEEK AN UPPER LEVEL RIDGE WILL DEVELOP OVER THE CENTRAL
AND SOUTHERN PLAINS REDUCING THE CHANCE OF THUNDERSTORMS.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AROUND 5 AM
WEDNESDAY MORNING.
MBS/06/30In the hours before
Special weather statement, Jun 5, 3:14 PM CDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
314 PM CDT TUE JUN 5 2012
OKZ023-035-038-039-052115-
KIOWA OK-CADDO OK-STEPHENS OK-COMANCHE OK-
314 PM CDT TUE JUN 5 2012
...SIGNIFICANT WEATHER ADVISORY FOR KIOWA...SOUTHWESTERN CADDO...
NORTHWESTERN STEPHENS AND COMANCHE COUNTIES UNTIL 415 PM CDT...
AT 312 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM 6 MILES NORTH OF COOPERTON TO 7 MILES WEST OF DUNCAN...MOVING
EAST AT 10 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 55 MPH...
HEAVY DOWNPOURS COULD LEAD TO PONDING ON AREA ROADWAYS...
LOCATIONS IMPACTED INCLUDE...
LAWTON...CACHE...GERONIMO...MEDICINE PARK...ROOSEVELT...COOPERTON...
BOONE...FORT SILL...MEERS...CENTRAL HIGH...HULEN AND LAKE
LAWTONKA.
LAT...LON 3490 9920 3511 9872 3451 9798 3450 9814
3451 9824 3448 9825 3446 9845
TIME...MOT...LOC 2012Z 251DEG 13KT 3496 9882 3453 9809
MAXWELLSpecial weather statement, Jun 5, 3:20 PM CDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 320 PM CDT TUE JUN 5 2012 OKZ009-014-016-021-022-052100- ROGER MILLS OK-CUSTER OK-WASHITA OK-ELLIS OK-BECKHAM OK- 320 PM CDT TUE JUN 5 2012 ...SIGNIFICANT WEATHER ADVISORY FOR ROGER MILLS...SOUTHWESTERN CUSTER...WASHITA...SOUTHWESTERN ELLIS AND NORTHEASTERN BECKHAM COUNTIES UNTIL 400 PM CDT... AT 316 PM CDT...SCATTERED STORMS WERE ALONG A LINE EXTENDING FROM DURHAM TO CORDELL. THE LINE WAS MOVING NORTH AT 10 MPH BUT INDIVIDUAL STORMS ARE MOVING NORTHWEST AT 5 TO 10 MPH. SOME OF THE STORMS COULD BRIEFLY BECOME STRONG. HAZARDS INCLUDE... HAIL UP TO ONE-HALF INCH DIAMETER... WIND GUSTS TO 40 MPH... HEAVY DOWNPOURS COULD LEAD TO PONDING ON AREA ROADWAYS... LOCATIONS IMPACTED INCLUDE... ELK CITY...CLINTON...CORDELL...BURNS FLAT...CHEYENNE...DILL CITY... CANUTE...HAMMON...BESSIE...REYDON...FOSS...STRONG CITY...CRAWFORD... DURHAM...ROLL...FOSS RESERVOIR AND STAFFORD. LAT...LON 3604 10000 3545 9885 3519 9894 3561 10000 TIME...MOT...LOC 2016Z 164DEG 7KT 3580 10000 3531 9897 MAXWELL
Special weather statement, Jun 5, 3:57 PM CDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 357 PM CDT TUE JUN 5 2012 OKZ016-022-023-035-038-039-052200- KIOWA OK-CUSTER OK-CADDO OK-WASHITA OK-STEPHENS OK-COMANCHE OK- 357 PM CDT TUE JUN 5 2012 ...SIGNIFICANT WEATHER ADVISORY FOR KIOWA...SOUTH CENTRAL CUSTER... CADDO...WASHITA...NORTHWESTERN STEPHENS AND COMANCHE COUNTIES UNTIL 500 PM CDT... AT 355 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM CORDELL TO CYRIL...MOVING NORTH AT 20 MPH. HAZARDS INCLUDE... HAIL UP TO ONE-HALF INCH DIAMETER... WIND GUSTS TO 50 MPH... HEAVY DOWNPOURS COULD LEAD TO PONDING ON AREA ROADWAYS... LOCATIONS IMPACTED INCLUDE... CLINTON...ANADARKO...CORDELL...CARNEGIE...APACHE...ELGIN...CYRIL... FLETCHER...MOUNTAIN VIEW...STERLING...BINGER...FORT COBB...CORN... CEMENT...GRACEMONT...EAKLY...GOTEBO...BESSIE...ROCKY AND COLONY. LAT...LON 3559 9907 3523 9810 3454 9808 3509 9913 TIME...MOT...LOC 2055Z 170DEG 21KT 3527 9895 3483 9815 MAXWELL
Special weather statement, Jun 5, 3:59 PM CDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 359 PM CDT TUE JUN 5 2012 OKZ009-014>016-021-022-052200- ROGER MILLS OK-CUSTER OK-DEWEY OK-WASHITA OK-ELLIS OK-BECKHAM OK- 359 PM CDT TUE JUN 5 2012 ...SIGNIFICANT WEATHER ADVISORY FOR ROGER MILLS...CUSTER... SOUTHWESTERN DEWEY...WASHITA...ELLIS AND NORTHEASTERN BECKHAM COUNTIES UNTIL 500 PM CDT... AT 355 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM CRAWFORD TO CLINTON...MOVING NORTHWEST AT 25 MPH. HAZARDS INCLUDE... HAIL UP TO ONE-HALF INCH DIAMETER... WIND GUSTS TO 50 MPH... HEAVY DOWNPOURS COULD LEAD TO PONDING ON AREA ROADWAYS... LOCATIONS IMPACTED INCLUDE... ELK CITY...CLINTON...CORDELL...BURNS FLAT...CHEYENNE...ARAPAHO... DILL CITY...CANUTE...HAMMON...CUSTER CITY...LEEDEY...BUTLER... BESSIE...REYDON...FOSS...STRONG CITY...ANGORA...CRAWFORD...DURHAM AND ROLL. LAT...LON 3619 10000 3573 9879 3513 9883 3561 10000 TIME...MOT...LOC 2055Z 153DEG 27KT 3581 9987 3554 9902 MAXWELL
Special weather statement, Jun 5, 4:21 PM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
421 PM CDT TUE JUN 5 2012
OKZ039>041-046-047-052200-
JOHNSTON OK-GARVIN OK-MURRAY OK-STEPHENS OK-CARTER OK-
421 PM CDT TUE JUN 5 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN JOHNSTON...
SOUTHWESTERN GARVIN...SOUTHWESTERN MURRAY...EAST CENTRAL STEPHENS
AND CARTER COUNTIES UNTIL 500 PM CDT...
AT 416 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR TATUMS...
MOVING WEST AT 5 MPH. ANOTHER STRONG STORM WAS DEVELOPING NEAR
ARDMORE.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 50 MPH...
HEAVY DOWNPOURS COULD LEAD TO PONDING ON AREA ROADWAYS...
LOCATIONS IMPACTED INCLUDE...
ARDMORE...DICKSON...ELMORE CITY...MANNSVILLE...SPRINGER...TATUMS...
RATLIFF CITY...GENE AUTRY...HENNEPIN...TURNER FALLS...FOSTER...
GRAHAM...MILO...POOLEVILLE AND PERNELL.
LAT...LON 3447 9762 3468 9744 3420 9686 3417 9692
3417 9697 3414 9697 3407 9710
TIME...MOT...LOC 2116Z 108DEG 4KT 3450 9745
MAXWELLSpecial weather statement, Jun 5, 4:58 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 458 PM CDT TUE JUN 5 2012 OKZ023-027-028-039-040-046-052245- CADDO OK-GRADY OK-MCCLAIN OK-GARVIN OK-STEPHENS OK-CARTER OK- 458 PM CDT TUE JUN 5 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CADDO...GRADY... MCCLAIN...GARVIN...NORTHEASTERN STEPHENS AND NORTHWESTERN CARTER COUNTIES UNTIL 545 PM CDT... AT 455 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM GRACEMONT TO ELMORE CITY. THE LINE WAS MOVING NORTH AT 15 MPH BUT INDIVIDUAL STORMS WERE MOVING SLOWLY NORTH AND NORTHWEST. HAZARDS INCLUDE... HAIL UP TO ONE-HALF INCH DIAMETER... WIND GUSTS TO 50 MPH... HEAVY DOWNPOURS COULD LEAD TO MINOR FLOODING IN AREAS OF POOR DRAINAGE... LOCATIONS IMPACTED INCLUDE... CHICKASHA...ANADARKO...LINDSAY...MAYSVILLE...RUSH SPRINGS... NINNEKAH...ELMORE CITY...VERDEN...PAOLI...ALEX...CEMENT...AMBER... DIBBLE...POCASSET...BRADLEY...TATUMS...NORGE...COGAR...LAKE CHICKASHA AND MIDDLEBERG. LAT...LON 3441 9738 3499 9830 3538 9812 3482 9721 TIME...MOT...LOC 2155Z 179DEG 14KT 3518 9820 3458 9737 MAXWELL
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 1:27 AM CDT | Severe Thunderstorm Warning | OUN | Harmon, Jackson | 21 min |
| Jun 5, 2:37 AM CDT | Special Weather Statement | OUN | Tillman | 23 min |
| Jun 5, 2:07 PM CDT | Special Weather Statement | OUN | Comanche | 23 min |
| Jun 5, 2:29 PM CDT | Special Weather Statement | OUN | Comanche, Kiowa | 46 min |
| Jun 5, 3:11 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche | 49 min |
| Jun 5, 3:14 PM CDT | Special Weather Statement | OUN | Comanche, Kiowa | 61 min |
| Jun 5, 3:20 PM CDT | Special Weather Statement | OUN | Roger Mills, Washita | 40 min |
| Jun 5, 3:57 PM CDT | Special Weather Statement | OUN | Caddo, Washita | 63 min |
| Jun 5, 3:59 PM CDT | Special Weather Statement | OUN | Custer, Roger Mills, Washita | 61 min |
| Jun 5, 4:21 PM CDT | Special Weather Statement | OUN | Carter | 39 min |
| Jun 5, 4:58 PM CDT | Special Weather Statement | OUN | Garvin, Grady | 47 min |
| Jun 5, 5:56 PM CDT | Special Weather Statement | OUN | Murray | 49 min |
| Jun 5, 6:14 PM CDT | Special Weather Statement | OUN | McClain | 46 min |
| Jun 5, 6:49 PM CDT | Special Weather Statement | OUN | Johnston | 26 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.